GloucesterTimes.com, Gloucester, MA

Latest Cape Ann News

July 30, 2013

Man faces Ecstasy charges; home a day care site

A Centennial Avenue man will face drug charges after he was transported to the hospital Friday night from his home, and police have reported the case to state child care authorities in part because the house also serves as a local children’s day care facility.

According to police, the 45-year-old man, identified as James K. Griffin, called his wife and told her he had taken too much MDMA, a pure form of the active ingredient found in the pill commonly called Ecstasy.

According to police, she dialed 911 and police and firefighters arrived at their Centennial Avenue home. Records show that Hyacinth Griffin operates a day care center called Little Sprout out of the same address; the center is not connected to the larger chain of Little Sprouts childhood education centers.

James Griffin told police he had paid about $200 for the MDMA, which he bought online through a black market website that sells illegal drugs.

“He bought the MDMA or Ecstasy online from a website that allows you to purchase any illegal drug,” Officer David Aiello wrote in the report. Griffin told officers he had been “experimenting” with the drug and hoping to experience specific side effects, Aiello wrote in his preliminary report.

Though the children who attend the day care were long gone from the home by the time the man’s wife called police about 10 p.m., the woman’s child was home at the time.

Police officers filed a report with the Department of Children and Families regarding the child who was in the home. The man was transported in an ambulance to Addison Gilbert Hospital for treatment.

Police were unable to provide more information on the incident Monday, and it remains under investigation with charges pending.

Ecstasy, a drug often taken in rave or party settings, acts as a stimulant and sometimes a hallucinogenic. Negative side effects can include dry mouth and thirst, a lacking appetite, jaw clenching and difficulty concentrating.

An overdose could entail symptoms including disorientation, agitation, hallucinations, overheating of the body, convulsions and muscle rigidity.

Marjorie Nesin can be reached at 978-283-7000, x3451, or at mnesin@gloucestertimes.com.

1
Text Only | Photo Reprints
Latest Cape Ann News

Pictures of the Week
Your news, your way
Comments Tracker
AP Video Network
Tributes Mark Boston Bombing Anniversary Raw: Kan. Shooting Suspect Faces Judge US Supports Ukraine's Efforts to Calm Tensions Suspect in Kansas Shootings Faces Murder Charges Ukraine: Military Recaptures Eastern Airport Raw: Storm Topples RVs Near Miss. Gulf Coast NASA Showcases Lunar Eclipse Pistorius Cries During Final Cross-Examination The Boston Marathon Bombing: One Year Later Michael Phelps Set to Come Out of Retirement First Women Move to Army Platoon Artillery Jobs Sex Offenders Charged in Serial Killings Police: Woman Stored Dead Babies in Garage OC Serial Murder Suspects May Have More Victims Family: 2 Shot in Head at Kan. Jewish Center Raw: Horse Jumping Inspires 'Bunny Hop' After Attack, Officials Kill 5 Bears in Florida Popular Science Honors Year's Top Inventions ND Oil Boom Attracting Drug Traffickers